Alert archive / Illinois / Tornado Warnings in 2007

Tornado Warning 17, NWS Chicago, IL

August 23, 2007Cook County, DuPage County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 23, 2007, 3:13 PM CDT for Cook County, DuPage County, Illinois. It was in force for 39 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 3:13 PM CDT (20:13 UTC)
Expired
Aug 23, 2007, 3:52 PM CDT
In force
39 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Cook County, IL, DuPage County, IL

The radar

The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 3:15 PM CDTTSTM WND DMGWheaton, ILTREES UPROOTED. ESTIMATED 90 MPH GUST AT DUPAGE COUNTY EOC GARY AVENUE AND JEWEL ROAD.
Aug 23, 3:15 PM CDTTSTM WND DMGWinfield, ILA 50 FOOT DOUGLAS FIR TREE HAD TOP 25 FEET SHEARED OFF AND LANDED ON NEIGHBORS ROOF.
Aug 23, 3:26 PM CDTTSTM WND GST 58Ohare Airport, IL50 KNOT GUST AT ORD ASOS
Aug 23, 3:27 PM CDTTSTM WND GST 70Wheaton, IL
Aug 23, 3:28 PM CDTTSTM WND DMGChicago, ILLARGE TREES AND BRANCHES DOWN. DIVERSEY AND HARLEM AREAS NORTH SIDE OF CITY.
Aug 23, 3:30 PM CDTTSTM WND DMGBartlett, ILLARGE TREE BRANCHES DOWN AT OAK AVE AND HILLCREST
Aug 23, 3:30 PM CDTTSTM WND DMGChicago, ILTREE DOWN ON HOUSE ON LARAMIE AVENUE...OTHER SIGNIFICANT TREE DAMAGE. JEFFERSON PARK NEIGHBORHOOD NORTHWEST SIDE. APPROX 6 MILES EAST OF OHARE AIRPORT
Aug 23, 3:34 PM CDTTSTM WND DMGOak Park, ILSEVERAL LARGE TREES DOWN AROUND CITY OF OAK PARK
Aug 23, 3:40 PM CDTTSTM WND DMGChicago, ILWINDOWS BLOWN OUT AT CHICAGO HISTORICAL SOCIETY NEAR FULLERTON AND LAKE SHORE DRIVE
Aug 23, 3:40 PM CDTTSTM WND GST 74Chicago, ILMEASURE NEAR WRIGLEY FIELD
Aug 23, 3:45 PM CDTTSTM WND DMGElmhurst, IL*** 1 INJ *** TREE DOWN ON CITY VEHICLE IN 500 BLOCK OF FAIRVIEW
Aug 23, 3:55 PM CDTTSTM WND DMGLa Grange, ILSMALL TREE LIMBS DOWN. ESTIMATED 50 TO 55 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 12:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 232013
TORLOT
ILC031-043-232100-
/O.NEW.KLOT.TO.W.0017.070823T2013Z-070823T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...
  DUPAGE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 400 PM CDT...

* AT 309 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM NEAR WINFIELD...MOVING EAST AT 50
  MPH.

* THE TORNADO WILL BE NEAR...
  ELMHURST...VILLA PARK...HILLSIDE...AND BENSENVILLE BY 320 PM...
  NORTHLAKE...STONE PARK...MELROSE PARK...AND FRANKLIN PARK BY 325
  PM...
  HARWOOD HEIGHTS...AND OAK PARK BY 330 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THIS AREA.

LAT...LON 4198 8825 4176 8825 4181 8760 4204 8769

$$

IZZI
4 follow-up statements
000 
WWUS53 KLOT 232021
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 PM CDT THU AUG 23 2007

ILC031-043-232100-
/O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-DUPAGE IL-
319 PM CDT THU AUG 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN
DUPAGE AND NORTHERN COOK COUNTIES...

* AT 312 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
  INDICATE A TORNADO NEAR WHEATON...AND MOVING EAST NORTHEAST AT 45  
  MPH. 

THE TORNADO WILL BE NEAR...
  THIS STORM WILL CROSS INTERSTATE 294 NEAR ELMHURST...JUST NORTH OF 
  THE EISENHOWER EXPRESSWAY BY 325 PM CDT.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

LAT...LON 4197 8820 4179 8823 4185 8762 4208 8769

$$

IZZI
000 
WWUS53 KLOT 232030
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT THU AUG 23 2007

ILC031-043-232100-
/O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-DUPAGE IL-
329 PM CDT THU AUG 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN
DUPAGE AND COOK COUNTIES...

* AT 324 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
  INDICATE ROTATION NEAR ELMWOOD PARK MOVING EAST AT 45 MPH...

THE TORNADO WILL BE NEAR...
  LOGAN SQUARE...HUMBOLDT PARK...LINCOLNWOOD...BY 335 PM...
  LAKEVIEW...ROGERS PARK...CHICAGO...AND EVANSTON BY 340 PM...

THE TORNADO THREAT HAS ENDED IN DUPAGE COUNTY...BUT THERE IS STILL A 
THREAT OF DAMAGING WINDS. 

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4197 8800 4173 8810 4171 8798 4185 8762
      4208 8769

$$

IZZI/MERZLOCK
000 
WWUS53 KLOT 232038
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT THU AUG 23 2007

ILC043-232047-
/O.CAN.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
DUPAGE IL-
337 PM CDT THU AUG 23 2007

...THE TORNADO WARNING FOR DUPAGE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHEASTERN ILLINOIS.

LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
      4216 8777

$$

ILC031-232100-
/O.CON.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-
337 PM CDT THU AUG 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
COOK COUNTY...

* AT 334 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
  INDICATE A LINE OF SEVERE THUNDERSTORM ACROSS COOK COUNTY FROM     
  JUST WEST OF EVANSTON THROUGH THE NORTH SIDE OF CHICAGO. THIS LINE 
  IS MOVING EAST AT 45 MPH...AND ARE CAPABLE OF PRODUCING            
  DESTRUCTIVE WINDS OF 70 TO 80 MPH.

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
      4216 8777

$$

IZZI/MERZLOCK
000 
WWUS53 KLOT 232052
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT THU AUG 23 2007

ILC031-232102-
/O.CAN.KLOT.TO.W.0017.000000T0000Z-070823T2100Z/
COOK IL-
352 PM CDT THU AUG 23 2007

...THE TORNADO WARNING FOR NORTHERN AND CENTRAL COOK COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO
LONGER POSES A SEVERE WEATHER THREAT.

LAT...LON 4204 8792 4192 8786 4172 8791 4185 8762
      4216 8777

$$

IZZI/MERZLOCK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 1:13 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 23, 1:13 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 PM CDT THU AUG 23 2007

POTENTIALLY ACTIVE AFTERNOON SETTING UP OVER NORTHERN ILLINOIS AND
NW INDIANA.

SHORTWAVE OVER CENTRAL/EASTERN IOWA IS PROGRESSING ENE WITH
CONVECTION...LIKELY SLIGHTLY ELEVATED...ALREADY ONGOING ALONG THE
LEADING EDGE OF THE STRONGER ASCENT ASSOCIATED WITH THIS WAVE. OVER
NORTHERN ILLINOIS CONSIDERABLE SUBSIDENCE HAS BEEN NOTED ON WATER
VAPOR IMAGERY THIS MORNING WHICH COMBINED WITH A RATHER DEEP
ISOTHERMAL LAYER/CAP NOTED ON RECENT ORD ACARS SOUNDING IS DOING A
NICE JOB OF SUPPRESSING THE CU FIELD.

COMBINATION OF CONTINUED STRONG HEATING ALONG WITH INCREASING ASCENT
ASSOCIATED WITH THE APPROACHING EASTERN IOWA SHORTWAVE SHOULD DO A
NICE JOB OF ERODING THE BOUNDARY LAYER BASED CONVECTIVE INHIBITION
AND ALLOWING CONVECTION OVER IOWA TO BECOME ROOTED IN THE BOUNDARY
LAYER AS IT MOVES INTO NORTHERN ILLINOIS. RECENT RADAR TRENDS HAVE
BEEN REVEALING A SLOW INCREASE IN THE INTENSITY OF THE CONVECTION
OVER IOWA AND WOULD ANTICIPATE THIS TREND TO CONTINUE FOR THE NEXT
HOUR/TWO.  MID LEVEL LAPSE RATES ARENT PARTICULARLY STEEP HOWEVER
VERY HIGH THETA-E AIRMASS WILL LIKELY OFFSET THE RATHER MODEST LAPSE
RATES AND ALLOW FOR MODERATE INSTABILITY TO DEVELOP.

WHILE MLCAPES WILL NOT BE AS IMPRESSIVE AS YESTERDAY...UNSEASONABLY
STRONG MID LEVEL FLOW ASSOCIATED WITH THE APPROACHING JET SHOULD
LEAD TO MUCH MORE ORGANIZED SEVERE THREAT THIS AFTERNOON.
WINCHESTER/BLUE RIVER PROFILERS BOTH SHOW PRESENCE OF 45-50KT WINDS
AT 5KM...WITH UNIDIRECTIONAL FLOW FROM 1-5KM. MID LEVEL DRYING OVER
NORTHERN IL NOTED ON WATER VAPOR MAY MAY ALLOW FOR ADDITIONAL
EVAPORATIVE COOLING/HIGHER DCAPE VALUES ENHANCING THE WIND DAMAGE
POTENTIAL WHICH IS ALREADY NON-TRIVIAL GIVEN THE VERY STRONG WIND
FIELDS.

ANOTHER ITEM OF NOTE IS APPARENTLY OUTFLOW BOUNDARY EVIDENT ON
VISIBLE SATELLITE IMAGERY ARCING SOUTHWESTWARD ACROSS NORTHERN
ILLINOIS. SURFACE WINDS BACK SLIGHTLY TO THE NORTH OF THIS
BOUNDARY...HOWEVER 0-1KM HELICITY VALUES ARE STILL NOT PARTICULARLY
HIGH. NONE-THE-LESS THE OUTFLOW BOUNDARY LAID OUT PERPENDICULARLY TO
THE ADVANCING CONVECTION WILL PROVIDE AN EXCELLENT SOURCE OF
HORIZONTAL VORTICITY TO BE INGESTED INTO THE LINE AND COULD LEAD TO
A MORE ENHANCED/FOCUSED WIND DAMAGE POTENTIAL. GIVEN THE LOW T/TD
DEPRESSIONS AND STRONG 0-3KM HELICITY THERE WILL BE SOME POTENTIAL
FOR BRIEF TORNADO OR TWO ASSOCIATED WITH ANY OF THE STRONG
MESOVORTICIES ALONG THE LEADING EDGE OF THE LINE...BUT THE PRIMARY
THREAT TODAY WILL CERTAINLY BE DAMAGING WINDS.

IZZI

&&

.DISCUSSION...
355 AM CDT

THREAT OF PERIODIC THUNDERSTORMS AND ACCOMPANYING POTENTIAL FOR
ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH FRIDAY NIGHT
REMAINS FORECAST CONCERN.

MULTIPLE SHORT WAVES CONTINUE TO MOVE QUICKLY FROM THE PLAINS
NORTHEASTWARD INTO/TOWARD THE WESTERN GREAT LAKES. ONE THAT BROUGHT
STORMS ACROSS THE AREA LATE WED NIGHT AND EARLY THIS MORNING NOW
MOVING ACROSS LOWER MI WHILE NEXT RIGHT ON ITS HEELS MOVING OUT OF
EASTERN IA. STORMS ACROSS NORTHERN IL AHEAD OF THIS DISTURBANCE WILL
BE EXITING N CENTRAL AND NE IL BEFORE DAYBREAK SO WILL LET EXISTING
FLASH FLOOD WATCH DIE AT 7 AM CDT.

WHILE MULTIPLE SIGNIFICANT THUNDERSTORM OUTFLOWS PUSH SE ACROSS
NORTHERN IL AND NW IN...STRONG LOW LEVEL FLO QUICKLY RECHARGES
UNSTABLE AIRMASS ACROSS CWA AND N ACROSS SRN WI S OF QUASISTATIONARY
FRONT. VIGOROUS TS ACTIVITY HAS MOVED E TO SERN SD AND ERN NEB AS
NEXT SHORT WAVE MOVES FROM THE ROCKIES OVER THE HI PLAINS. AS THIS
DISTURBANCE CONTINUES TO APPROACH THE LOCAL AREA TODAY ANTICIPATE
SIMILAR SCENARIO AS TO WED-WED NIGHT WITH MAIN CONVECTIVE ACTIVITY
REMAINING IN THE VICINITY OF THE SURFACE BOUNDARY WHICH KEEPS THEM
TO THE NW OF THE CWA INTO THIS AFTERNOON. AS THE SHORT WAVE TROF
LIFTS INTO THE UPPER MIDWEST LATE THIS AFTERNOON MID LEVEL UVV OVER
THE CWA INCREASES WHILE STRONG SW LO LEVEL FLO PUMPS PW VALUES INTO
2-2.5 INCH RANGE. NEW FFA WILL MOST LIKELY BE NEEDED BUT WILL HOLD
OFF FOR NOW TO PREVENT OVERLOAD OF VARIOUS HYDROLOGIC
WATCHES...WARNINGS AND STATEMENTS. MENTION OF POSSIBLE ADDITIONAL
HEAVY RAIN IN GRIDS AND TEXT PRODUCTS WILL KEEP WORLD INFORMED OF
CONTINUED POTENTIAL OF ADDITIONAL HEAVY RAIN LATE TODAY AND TONIGHT.
WITH NO SIGNIFICANT CHANGE IN THE PATTERN TODAY THE THREAT OF STRONG
WINDS WITH MORE BOWING SEGMENTS WILL AGAIN BE PRESENT.

HEAVY RAIN AND GUSTY WIND PRODUCING TSRA THREAT CONTINUES FRI AS
ANOTHER SHORT WAVE OR WAVES COME OUT OF THE WESTERN UPPER TROF AND A
WAVE ALONG THE SURFACE FRONT LIFTS FROM IA ACROSS WI AS THE MAIN
UPPER TROF MOVES OVER THE PLAINS. AS THIS TROF MOVES INTO THE
WESTERN GRTLKS LATE FRI NIGHT AND SAT MORNING THE BOUNDARY PUSHES SE
THRU THE CWA IN RESPONSE. THIS FINALLY TURNS OFF THE SPIGOT AS HI
PRES BUILDS SEWRD ACROSS WI AND IA INTO NRN IL DURING THE DAY
FOLLOWING THE UPPER TROF PASSAGE.

TRS

&&

.AVIATION...
113 PM CDT

GENERALLY MOVING INTO ANOTHER CONVECTIVE PATTERN THIS AFTN WITH
STORMS SPREADING FROM IA INTO NRN IL. TSTM TIMING AT TERMINALS FROM
19Z AT RFD TO 22Z AT GYY. CELLS MOVING NEAR 60 MPH SO WINDS MAIN
HAZARD. CIGS AND VSBY VFR EXCEPT WITH TSTM PASSAGE DOWN TO MVFR AND
BRIEFLY PSBL TO IFR. VFR AGAIN THIS EVENING BUT VSBY PSBLY LOWERING
TO MVFR NEAR MRNG. NOTHING IN PROSPECTS FOR STORMS UNTIL ERY AFTN
FRIDAY AHEAD OF FROPA. WINDS GENERALLY SW THRU THE PD WITH GUST TO
25 KTS THIS AFTN...LOWERING TO 10-15 THIS EVENING AND UNDER 10 KTS
AFT MDNGT THRU MID MRNG...THEN BACK TO 10-15 KTS BFR NOONTIME FRIDAY.

RLB

&&

.MARINE...
400 PM CDT

SOUTHWEST WINDS WILL PREVAIL THRU TONIGHT INTO THE MORNING. HOWEVER
A COLD FRONT DROPPING DOWN LAKE MICHIGAN ON FRIDAY WILL SWITCH WINDS
TO MORE NORTHERLY FLOW BY FRIDAY EVENING. COLD AIR ADVECTION COULD
PICK WINDS UP TO 25 KTS BRIEFLY FRIDAY AFTN...WITH WAVES PICKING UP
TO 5 TO 7 FT ON THE SOUTH END. THIS SHUD DIMINISH OVERNIGHT FRIDAY
INTO SATURDAY AS HIGH PRESSURE STARTS BUILDING IN OVER THE LAKES FOR
THE WEEKEND.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THRU 12Z THURSDAY WINNEBAGO BOONE MCHENRY
     LAKE AND OGLE.
IN...NONE.
LM...SCA IL AND IN NEARSHORES FRI AFTN TO MIDNIGHT FRI NGT.

&&
Hazardous weather outlook, Aug 23, 11:50 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1150 AM CDT THU AUG 23 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1150 AM CDT THU AUG 23 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST
INDIANA...MAINLY NORTH OF A LINE FROM STREATOR TO KANKAKEE TO
RENSSELAEAR.

SOUTH OF THE MODERATE RISK AREA...EXISTS A SLIGHT RISK THAT COVERS
THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA THIS
MORNING IN ASSOCIATION WITH A SHORT WAVE TROUGH. THUNDERSTORMS MAY
INTENSIFY AS THEY TRACK INTO NORTHERN ILLINOIS EARLY THIS AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WIND GUSTS AND
HEAVY RAINFALL.

ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO APPROACH NORTHERN
ILLINOIS LATE THIS AFTERNOON AND EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS DISTURBANCE. DAMAGING
WINDS AND VERY HEAVY RAINFALL APPEAR TO BE THE MAIN THREATS AGAIN
WITH THESE STORMS.

THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER
SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER
RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY.

ADDITIONAL HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS.  THIS
MAY FURTHER AGGRAVATE EXISTING FLOOD PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION ON FRIDAY.

ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY
SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS
PERIOD. THERE IS ALSO THE POTENTIAL THAT STRONGER STORMS COULD
PRODUCE DAMAGING WINDS.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-232130-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-
GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN IL AND IN OPEN WATERS-
1145 AM CDT THU AUG 22 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE ILLINOIS WATERS OF
LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE
LOCAL WIND GUSTS TO 50 KNOTS AND INTENSE LIGHTNING.

BOATERS ON SOUTHERN LAKE MICHIGAN SHOULD MONITOR FORECASTS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY
SATURDAY MORNING. THE THREAT OF STRONG WINDS FROM STRONGER STORMS
WILL CONTINUE.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Aug 23, 2:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     MORRIS                  41.37N 88.43W
08/23/2007  M58 MPH          GRUNDY             IL   EMERGENCY MNGR

            SHABONNA ROAD AND SOUTHMOR JUST SOUTH OF MORRIS

&&

ALLSOPP
Local storm report, Aug 23, 3:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FUNNEL CLOUD     MAPLE PARK              41.91N 88.59W
08/23/2007                   KANE               IL   TRAINED SPOTTER

            ROTATING WALL CLOUD AT US 38 AND KANE COUNTY LINE

0225 PM     TSTM WND DMG     PERU                    41.34N 89.13W
08/23/2007                   LA SALLE           IL   PUBLIC

            SEVERAL LARGE TREES DOWN BLOCKING SHOOTING PARK ROAD IN
            PERU...AND BUCKLIN AND ROOSELVELT STREETS IN LA SALLE

&&

ALLSOPP
Local storm report, Aug 23, 3:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FUNNEL CLOUD     4 W GENEVA              41.88N 88.39W
08/23/2007                   KANE               IL   TRAINED SPOTTER

            ROTATING WALL CLOUD 1 MILE SOUTH OF US 38

&&

ALLSOPP
Local storm report, Aug 23, 3:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
305 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FUNNEL CLOUD     SUGAR GROVE             41.77N 88.46W
08/23/2007                   KANE               IL   LAW ENFORCEMENT

            AT INTERSTATE 88 AT SUGAR GROVE

0302 PM     TSTM WND GST     BATAVIA                 41.85N 88.30W
08/23/2007  M62 MPH          KANE               IL   LAW ENFORCEMENT

            FROM KANE COUNTY EOC

&&

ALLSOPP
Local storm report, Aug 23, 3:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     WEST CHICAGO            41.89N 88.22W
08/23/2007                   DUPAGE             IL   TRAINED SPOTTER

            ROTATING WALL CLOUD

&&

ALLSOPP
Local storm report, Aug 23, 3:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     ST. CHARLES             41.92N 88.30W
08/23/2007                   KANE               IL   EMERGENCY MNGR

            ROTATING WALL CLOUD IL RTE 64 AND TAYLOR

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:36 PM CDTSevere Thunderstorm WarningLOTLee54 min
Aug 22, 8:37 PM CDTSevere Thunderstorm WarningLOTOgle26 min
Aug 22, 8:47 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle73 min
Aug 22, 9:22 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall38 min
Aug 22, 9:27 PM CDTSevere Thunderstorm WarningLOTKane48 min
Aug 22, 9:29 PM CDTRiver Flood WarningLOTWinnebago9 days
Aug 22, 9:29 PM CDTRiver Flood WarningLOTWinnebago25 hr
Aug 22, 9:42 PM CDTSevere Thunderstorm WarningLOTWill93 min
Aug 22, 9:50 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle4 hr
Aug 22, 10:02 PM CDTSpecial Marine WarningLOT118 min
Aug 22, 10:06 PM CDTSevere Thunderstorm WarningLOTCook, DuPage66 min
Aug 22, 10:10 PM CDTRiver Flood AdvisoryLOTLaSalle24 hr
Aug 22, 10:42 PM CDTFlash Flood WarningLOTCook, Will4 hr
Aug 23, 3:22 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane23 min
Aug 23, 4:15 AM CDTSpecial Marine WarningLOT45 min
Aug 23, 10:58 AM CDTRiver Flood WarningLOTCook4 days
Aug 23, 12:57 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more40 hr
Aug 23, 1:09 PM CDTSevere Thunderstorm WarningLOTLee, Ogle96 min
Aug 23, 1:45 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston77 min
Aug 23, 1:47 PM CDTSevere Thunderstorm WarningLOTDeKalb58 min
Aug 23, 2:06 PM CDTSevere Thunderstorm WarningLOTKane75 min
Aug 23, 2:18 PM CDTSpecial Marine WarningLOT117 min
Aug 23, 2:27 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall57 min
Aug 23, 2:29 PM CDTTornado WarningLOTDeKalb, Kane46 min
Aug 23, 2:31 PM CDTFlash Flood WarningLOTLee, Ogle3 hr
Aug 23, 2:40 PM CDTSevere Thunderstorm WarningLOTCook, Will95 min
Aug 23, 2:41 PM CDTSevere Thunderstorm WarningLOTDuPage64 min
Aug 23, 2:57 PM CDTSevere Thunderstorm WarningLOTCook78 min
Aug 23, 3:23 PM CDTTornado WarningLOTCook, Will29 min
Aug 23, 3:33 PM CDTSevere Thunderstorm WarningLOTKankakee22 min
Aug 23, 4:48 PM CDTSevere Thunderstorm WarningLOTKane42 min
Aug 23, 4:53 PM CDTSevere Thunderstorm WarningLOTCook67 min
Aug 23, 5:04 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane4 hr
Aug 23, 5:05 PM CDTSevere Thunderstorm WarningLOTLee39 min
Aug 23, 5:24 PM CDTSpecial Marine WarningLOT2 hr
Aug 23, 5:34 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane54 min
Aug 23, 5:37 PM CDTRiver Flood WarningLOTDeKalb3 days
Aug 23, 5:47 PM CDTSevere Thunderstorm WarningLOTKendall, LaSalle58 min
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningLOTWill54 min
Aug 23, 6:26 PM CDTFlash Flood WarningLOTGrundy, Kendall, LaSalle, Will4 hr
Aug 23, 6:34 PM CDTSpecial Marine WarningLOT108 min
Aug 23, 6:44 PM CDTFlash Flood WarningLOTCook4 hr
Aug 23, 6:44 PM CDTSevere Thunderstorm WarningLOTCook61 min
Aug 23, 6:50 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will70 min

Nearby

Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.